# SDR CA140418002

- Difficulty date: June 3, 2013
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 36,013 hours
- Engine: Pwa PT6A67D
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Bearing
- Part number: 311358901
- Condition: Spalled
- Location: Engine
- Part time: 6,945 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) CREW REPORTED THAT DURING FLIGHT, NG STARTED TO DETERIORATE, SLOW UN-COMMANDED DECELERATION, WHILE THE FUEL FLOW (WF) AND TEMPERATURE (ITT) STARTED TO CLIMB.  A COMMANDED, IN-FLIGHT SHUTDOWN, WAS PERFORMED AFTER THE ENGINE TEMPERATURE REACHED 1027 DEGREE C WITH NG AT APPROXIMATELY 45 PERCENT.  THE CREW EXPERIENCED SMOKE IN THE CABIN. THE ACFT RETURNED TO THE AIRPORT AND LANDED WITHOUT INCIDENT.  POST CHECK OF THE ENGINE REVEALED OIL IN THE COMPRESSOR, METAL IN THE OIL FILTER AND METAL FUZZ ON THE CHIP DETECTOR.  THE COMPRESSOR WAS NOTED VERY STIFF TO ROTATE. THE ACFT DATA WAS DOWNLOADED AND AN ENGINE OVER-TEMPERATURE WAS CONFIRMED.  THE NR 1 BEARING, PN 3113589-01, SN FAA0613629 WAS FOUND WITH THE CAGE BROKEN, MISSING APPROXIMATELY .2500 OF THE CAGE AND THE ADJACENT MATING COMPONENTS WERE FOUND WITH SIGNS OF OVERHEATING, FRETTING AND IMPACT DAMAGE.  THE NR 1 BEARING STATOR AIR SEAL WAS FOUND WITH SEVERE DAMAGE TO THE INTERNAL AREAS AND RUBBING AT THE SEALING DIAMETER.  LIBERATED MATERIAL FROM THE NR 1 BEARING WAS CONSIDERED TO BE THE MAIN SOURCE OF THE MAGNETIC METAL DEBRIS AND LIBERATED MATERIAL FROM THE AIR SEAL TO BE THE MAIN SOURCE OF NON-MAGNETIC DEBRIS AS THE PART IS MADE OF ALUMINUM.  1 EA BALL BEARING IN PARTICULAR WAS FOUND WITH SPALLING AND THE REMNANTS OF THE BEARING WERE VISUALLY INSPECTED FOR ANY SIGNS OF ELECTRICAL ARCING.  THE VISUAL INSPECTION DID NOT REVEAL ANY ELECTRICAL ARCING DAMAGE BUT WAS CONSIDERED INCONCLUSIVE DUE TO THE EXTENSIVE DAMAGE TO THE BEARING.  THE NR 1 BEARING OIL NOZZLE WAS FLOW CHECKED AND FOUND NOT BLOCKED AND ACCEPTABLE.  DAMAGE TO THE SEALING DIAMETER OF THE NR 1 BEARING STATOR AIR SEAL IS BELIEVED TO BE THE MAIN CAUSE OF THE OIL FOUND IN THE ENGINE AS LOSS OF THE SEALING CAPABILITY CAUSED A MAJOR OIL LEAK AT THE COMPRESSOR INLET AREA.  OIL WAS INGESTED BY THE COMPRESSOR CAUSING CONTAMINATION OF THE ENTIRE ENGINE AND ALSO EXPLAINING THE SMOKE IN THE CABIN AS CABIN PRESSURIZATION.. ENGINE TSO 1309.6HRS, CSO: 1373.
